Welcome to the YorkieTalk.com Forums Community - the community for Yorkshire Terriers. |
You are currently viewing our boards as a guest which gives you limited access to view most discussions and access our other features. By joining our free community you will have access to post topics, communicate privately with other members (PM), respond to polls, upload content and access many other special features. You will be able to chat with over 35,000 YorkieTalk members, read over 2,000,000 posted discussions, and view more than 15,000 Yorkie photos in the YorkieTalk Photo Gallery after you register. We would love to have you as a member!
Registration is fast, simple and absolutely free so please, join our community today!
If you have any problems with the registration process or your account login, please click here to contact us.
| ||LinkBack||Thread Tools|
|06-02-2006, 05:55 AM||#1|
Peanut Gallery Mom
Join Date: Apr 2006
I was wondering if anyone has experienced blood tainted loose stools after giving their furbabies their monthly heartworm preventative. And, what brand(s) do you use. I swear I have to clean up loose, blood tainted stools for two to three days every month since putting my little ones on Heartguard. So, not only am I wondering if this is normal, but should I have the meds changed to another brand entirely. It was the only brand, at the time, that my Vet would administer due to their low weight (1.9 lbs and 2.5 lbs) at twelve weeks of age. They are now 9 mos - 3.10 lbs and 6 mos - 4.3 lbs
I greatly appreciate any and all responses. Thank you and have a wonderful day!
|06-02-2006, 06:03 AM||#2|
I Love My Yorkies
Join Date: Feb 2005
Location: Indianapolis, Indiana
I use heartquard too and have never had that problem. I would talk to your vet about it because its not normal
|06-02-2006, 06:52 AM||#3|
Luv my Angel, too!
Join Date: Apr 2006
Hi there. I use Sentinel cause it also has the flea protection in it without the gross smell that comes from the topical stuff. Sissy has never reacted to it and she is barely 4 lbs at almost 10 months. She's been on it since 4 months when she was 2 1/2 lbs.
Sissy & Angel
|06-02-2006, 10:41 AM||#4|
YT 3000 Club Member
Join Date: Feb 2006
Location: El Paso, Texas
I would definitely suspect they are having a reaction to it and would try another. Here are the side effects for Interceptor.
What are the side effects
Side effects of Interceptor are rare although some animals may exhibit depression, drowsiness, vomiting, loss of appetite, diarrhea, hypersalivation, seizures and weakness.
What special precautions are there
This medication should not be used in animals allergic to it.
|06-05-2006, 10:49 AM||#5|
Senior Yorkie Talker
Join Date: May 2005
Location: Manhattan, NY
my maxi had loose, blood-tainted stools after heartgard, i'm not exactly sure if it was the heartgard b/c the time i gave it to her was the time i found tapeworms in her stool and maybe her little tummy got somewhat destroyed. i took her to the vet and my vet gave her some easy-to-digest food and ever since then it's been normal. i am gonna get her some science diet sensitive stomach food when i am out of the prescribtion stuff.
Liz & Maxi
|06-05-2006, 11:58 AM||#7|
Phantom Queen Morrigan
Join Date: May 2006
Location: with my yorkie baby
Blog Entries: 1
i've heard of some dogs reacting to heartguard before the same way your dogs do. If i were you i'd switch to Interceptor. I've never noticed any side effects on any dog while taking it.